[Superior sagittal sinus thrombosis during remission induction therapy for acute lymphoblastic leukemia].
Superior sagittal sinus thrombosis (SSST) has been reported to be caused by coagulopathy following oral contraceptive therapy, DIC, infection around the sinus, compression from a tumor, infiltration of tumor, and an inherited deficiency of proteins C and S, but SSST associated with hematological malignancies and L-asparaginase (L-Asp) therapy is rare. We report a case of an adult patient with acute lymphoblastic leukemia (ALL) who developed SSST during the remission induction therapy. A 25-year-old man was admitted with left facial nerve palsy and, following bone marrow aspiration and lumbar puncture, he was diagnosed as having T-ALL with CNS involvement. He received a 1-AdVP regimen as remission induction therapy and intrathecal administration of methotrexate and cytarabine. On day 29, he had a generalized convulsion and SSST was demonstrated by imaging tests. Lymphoid malignancy (ALL in particular), the use of L-Asp, CNS involvement, and intrathecal chemotherapy might be risk factors for the occurrence SSST. When a patient with those factors develops any neurological symptoms, we should pay attention to the occurrence of SSST, as well as stroke or CNS involvement, though SSST is rare.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.